Alert archive / Mississippi / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Dec 21, 2006, 3:55 PM CST for 5 counties in Mississippi; Choctaw County, Clarke County, Washington County, Alabama. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2006, 3:55 PM CST (21:55 UTC)
- Expired
- Dec 22, 2006, 7:50 AM CST
- In force
- 16 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 212155 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 355 PM CST THU DEC 21 2006 ...EXCESSIVE RAINFALL POSSIBLE OVER SOUTHEAST MISSISSIPPI... .A SLOW MOVING FRONTAL BOUNDARY IS FORECAST TO INTERACT WITH A DEEPLY MOIST ENVIRONMENT TO SUPPORT THE POTENTIAL OF EXCESSIVE RAINFALL OVER SOUTHEAST MISSISSIPPI TONIGHT AND FRIDAY MORNING. MSZ067-075-076-078-079-220400- /O.NEW.KMOB.FF.A.0002.061221T2155Z-061222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 355 PM CST THU DEC 21 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...GEORGE...GREENE...PERRY... STONE AND WAYNE. * THROUGH FRIDAY MORNING * LATEST DOPPLER WEATHER RADAR RAINFALL ESTIMATES OVER THE PAST DAY INDICATE THAT A GENERAL ONE TO THREE INCHES OF RAIN HAS FALLEN OVER SOUTHEAST MISSISSIPPI. ANALYSIS OF RADAR DATA SUGGESTS THAT AROUND 5 INCHES OF RAIN HAS FALLEN IN A LOCALIZED AREA...JUST EAST OF MCHENRY MISSISSIPPI IN SOUTH CENTRAL STONE COUNTY. * DUE TO THE SLOW MOVEMENT OF A WEAK FRONT ACROSS THE SOUTHERN STATES TONIGHT AND EARLY FRIDAY...ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 TO 5 INCHES OF RAINFALL IS POSSIBLE IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. $$
3 follow-up statements
000 WGUS64 KMOB 220445 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED...CORRECTED TEXT... FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1024 PM CST THU DEC 21 2006 ...EXCESSIVE RAINFALL LIKELY OVER SOUTHEAST MISSISSIPPI AND WESTERN SECTIONS OF SOUTHWEST ALABAMA... .A SLOW MOVING FRONTAL BOUNDARY OVER CENTRAL LOUISIANA COMBINED WITH DEEP LAYERED MOISTURE OVER MUCH OF THE CENTRAL GULF COAST REGION WILL CONTINUE TO SUPPORT THE POTENTIAL OF EXCESSIVE RAINFALL OVER SOUTHEAST MISSISSIPPI AND PARTS OF SOUTHWEST ALABAMA TONIGHT AND EARLY FRIDAY MORNING. ALZ051>053-221230- /O.EXA.KMOB.FF.A.0002.000000T0000Z-061222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL 1024 PM CST THU DEC 21 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST ALABAMA... INCLUDING THE FOLLOWING AREAS...CHOCTAW...CLARKE AND WASHINGTON. * THROUGH FRIDAY MORNING * RADAR RAINFALL ESTIMATES INDICATE A LARGE AREA OF 2 TO 3 INCHES OF RAIN OVER SOME WESTERN SECTIONS OF SOUTHWEST ALABAMA CONTINUES TO SPREAD NORTHEASTWARD OVER CHOCTAW...WASHINGTON AND CLARKE COUNTIES. ADDITIONAL RAINFALL UP TO ONE INCH PER HOUR WILL BE LIKELY IN THE WATCH AREA FOR THE REMAINDER OF TONIGHT CONTINUING INTO THE DAYLIGHT HOURS ON FRIDAY. * DUE TO THE SLOW MOVEMENT OF A WEAK COLD FRONT ACROSS THE LOUISIANA AND MISSISSIPPI TONIGHT AND FRIDAY...ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 TO 5 INCHES AREA WIDE WILL BE POSSIBLE IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. $$ MSZ067-075-076-078-079-221230- /O.CON.KMOB.FF.A.0002.000000T0000Z-061222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1024 PM CST THU DEC 21 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...GEORGE...GREENE...PERRY...STONE AND WAYNE. * THROUGH FRIDAY MORNING * RADAR RAINFALL ESTIMATES INDICATE THAT A SWATH EXTENDING FROM SOUTH CENTRAL STONE COUNTY TO SOUTH CENTRAL PERRY COUNTY HAS RECEIVED 5 TO 8 INCHES OF RAIN SINCE WEDNESDAY NIGHT WITH ADDITIONAL RAINFALL EXPECTED THROUGH THE REMAINDER OF TONIGHT. A LARGE AREA OF 1.5 TO 2.0 INCHES OF RAIN WAS ALSO NOTED IN THE WATCH AREA. ADDITIONAL RAINFALL UP TO ONE INCH PER HOUR WILL BE LIKELY IN THE WATCH FOR THE REMAINDER OF TONIGHT CONTINUING INTO THE DAYLIGHT HOURS ON FRIDAY. * DUE TO THE SLOW MOVEMENT OF A WEAK COLD FRONT ACROSS THE LOUISIANA AND MISSISSIPPI TONIGHT AND FRIDAY...ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 TO 5 INCHES AREA WIDE WILL BE POSSIBLE IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. $$
000 WGUS64 KMOB 221227 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 627 AM CST FRI DEC 22 2006 ...EXCESSIVE RAINFALL LIKELY OVER SOUTHEAST MISSISSIPPI AND WESTERN SECTIONS OF SOUTHWEST ALABAMA... .A SLOW MOVING FRONTAL BOUNDARY OVER EASTER LOUISIANA AND WESTERN MISSISSIPPI COMBINED WITH DEEP LAYERED MOISTURE OVER MUCH OF THE CENTRAL GULF COAST REGION WILL CONTINUE TO SUPPORT THE POTENTIAL OF EXCESSIVE RAINFALL OVER SOUTHEAST MISSISSIPPI AND PARTS OF SOUTHWEST ALABAMA THIS MORNING. ALZ051>053-MSZ067-075-076-078-079-221800- /O.CON.KMOB.FF.A.0002.000000T0000Z-061222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 627 AM CST FRI DEC 22 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA... CHOCTAW...CLARKE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI... GEORGE...GREENE...PERRY...STONE AND WAYNE. * UNTIL NOON CST TODAY * RADAR RAINFALL ESTIMATES INDICATE THAT A SWATH EXTENDING FROM SOUTH CENTRAL STONE COUNTY TO CLARKE COUNTY HAS RECEIVED 5 TO 8 INCHES OF RAIN SINCE WEDNESDAY NIGHT WITH ADDITIONAL RAINFALL EXPECTED THIS MORNING. ADDITIONAL RAINFALLS UP TO ONE INCH WILL BE LIKELY IN THE WATCH THIS MORNING. * DUE TO THE SLOW MOVEMENT OF A WEAK COLD FRONT ACROSS THE LOUISIANA AND MISSISSIPPI TODAY...ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 TO 2 INCHES AREA WIDE WILL BE POSSIBLE IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. $$
000 WGUS64 KMOB 221350 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 750 AM CST FRI DEC 22 2006 ...FLASH FLOOD WATCH FOR INLAND SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAS BEEN CANCELLED... .THE RAIN HAS MOVED EAST OF THE WATCH AREA. A FEW MORE SHOWERS ARE POSSIBLE...BUT DO NOT EXPECT ENOUGH TO CAUSE AN ADDITIONAL FLOODING. ALZ051>053-MSZ067-075-076-078-079-221500- /O.CAN.KMOB.FF.A.0002.000000T0000Z-061222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 750 AM CST FRI DEC 22 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. EVEN THOUGH SOME LOCALS HAVE SEEN 5 TO 8 INCHES OF RAIN...MAINLY YESTERDAY AFTERNOON AND EVENING...THE RAIN HAS TAPERED OFF AND MOVED EAST OF THE WATCH AREA...WITH LITTLE ADDITIONAL RAINFALL EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Dec 21, 4:45 AM CST, 11 hours 10 minutes earlier.
Area forecast discussion, Dec 21, 4:45 AM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 445 AM CST THU DEC 21 2006 .SHORT TERM TODAY AND TONIGHT...SURFACE ANALYSIS SUGGEST A WEAK WARM FROM FROM SOUTHEAST MISSISSIPPI TO JUST NORTH OF MOBILE AND SOUTHEAST OVER THE GULF JUST SOUTH OF THE PANHANDLE COAST. RADAR HAS BEEN SHOWING A LESSENING OF THE PCPN COVERAGE OVERNIGHT OVER THE OUR INLAND AREAS...LIKELY IN THE COOLER AND SOMEWHAT MORE STABLE AIR NORTH OF THE WARM FRONT. GUIDANCE SHOWS NEAR 100 PERCENT POPS TODAY EXCEPT FOR THE FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES THEN CATEGORICAL ALL ZONES TONIGHT. BELIEVE THE CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHEAST LOUISIANA WILL CONTINUE TO DIMINISH SOME AS THEY MOVE NORTHEAST BUT WE COULD SEE SOME LIGHT RAIN FROM SUNRISE INTO MID MORNING. BANDED CIRRUS APPEARANCE ON THE SATELLITE LOOPS MOVING FROM NORTHERN MEXICO INTO THE WESTERN GULF IS WITH THE SOUTHERN JET...WHICH SHOULD TURN THE CORNER AND APPROACH THIS AREA THIS AFTERNOON...POSSIBLY EARLY ENOUGH TO ENHANCE THE PRECIPITATION THAT IS CURRENTLY MOVING NORTHEAST ACROSS THE CENTRAL SECTIONS OF THE FORECAST AREA. COLD FRONT WILL BE JUST WEST OF THE AREA TONIGHT AND PRE FRONTAL SHOWERS AND THUNDERSTORMS IN CONJUNCTION WITH A SERIES OF UPPER IMPULSES WILL KEEP THE RAINFALL GOING OFF AND ON OVERNIGHT. /11 .LONG TERM FRIDAY THROUGH NEXT WEDNESDAY...SLOW MOVING COLD FRONT WILL TRACK EAST ACROSS THE FCST AREA ON FRIDAY...THEN CONTINUE TO MOVE SLOWLY ON TO THE SOUTH AND EAST...STALLING OVER THE NORTHERN GULF SATURDAY AND SATURDAY NIGHT. WITH THIS THE VERY HIGH RAIN CHANCES THAT HAVE PERSISTED IN THE FORM OF SHOWERS AND THUNDERSTORMS ON THURSDAY AND FRIDAY WILL TEMPORARILY DIMINISH OVER THE REGION. THIS WILL BE SHORT LIVED...HOWEVER...AS A DYNAMIC UPPER LEVEL DISTURBANCE MOVES EAST OUT OF TEXAS AND INTO THE SOUTHEASTERN STATES ON SUNDAY AND SUNDAY NIGHT...RESULTING IN THE DEVELOPMENT OF SFC LOW PRESSURE ALONG THE STALLED FRONTAL BOUNDARY. MODELS INDICATE THAT THIS LOW WILL TRACK TO THE NORTHEAST TO THE FLORIDA PANHANDLE BY SUNDAY EVENING. AS THE LOW APPROACHES FROM THE SOUTHWEST ON SUNDAY...THEN MOVES ASHORE SOMEWHERE ALONG THE FLORIDA PANHANDLE COAST SUNDAY NIGHT...LOOK FOR INCREASING THE RAIN CHANCE ONCE AGAIN. DEPENDING ON EXACTLY HOW CLOSE TO THE FCST AREA THE LOW GETS AND JUST WHERE IT MOVES ASHORE WILL DICTATE THE DOMINANT TYPE OF PCPN EXPECTED. IF THE LOW STAYS FARTHER OFFSHORE AND MOVES ASHORE EAST OF OUR FCST AREA...WE CAN EXPECT MORE OF A STRATIFORM TYPE PCPN...BUT IF THE LOW MOVES MORE DIRECTLY OVER PORTIONS OF OUR FCST AREA (PROBABLY EASTERN ZONES) WE WILL SEE MORE OF A CONVECTIVE POTENTIAL. IN THE WAKE OF THIS LOW PRESSURE...THERE REMAINS A SLIGHT CHANCE FOR PRECIPITATION TO CONTINUE CHRISTMAS DAY THROUGH NEXT TUESDAY WITH WRAP AROUND MOISTURE PRESENT AND AN UPPER LOW MOVING EAST ACROSS THE SOUTHEASTERN STATES. STILL MONITORING AS TO WHETHER OR NOT THE AIRMASS WILL BE COLD ENOUGH OVER ANY PART OF THE FCST AREA TO SEE ANY FREEZING/FROZEN PRECIP CHRISTMAS DAY NIGHT OR EARLY NEXT TUESDAY. DRIER WEATHER TO RETURN BY NEXT WEDNESDAY. TEMPERATURES WILL CONTINUE TO STEADILY DECLINE THROUGH THE PERIOD...DROPPING BELOW NORMAL BY CHRISTMAS DAY AND REMAINING BELOW NORMAL FOR THIS TIME OF THE YEAR THROUGH NEXT WEDNESDAY. /12 && .MARINE...WINDS AND SEAS OVER THE MARINE AREA SHOULD BE JUST BELOW SMALL CRAFT ADVISORIES TODAY...MAY BE SOME BRIEF(LESS THAN 2 HOUR) PERIODS OF 20 KNOT SUSTAINED WINDS AND 7 FOOT SEAS NEAR ISOLATED THUNDERSTORMS ACROSS THE WESTERN SECTIONS THIS MORNING WITH COVERAGE INCREASING AND SPREADING EAST BY AFTERNOON AND CONTINUING UNTIL AFTER FROPA. WINDS REMAIN SOUTHEAST...BECOMING MORE SOUTHERLY LATE TONIGHT AND FRIDAY IN ADVANCE OF COLD FRONT. COLD FRONT CROSSES MARINE AREA DURING THE DAY FRIDAY WITH WINDS BECOMING WEST AND NORTHWEST. HIGH BUILDS ACROSS MARINE AREA OVER THE WEEKEND. GFS SHOWING A SURFACE LOW DEVELOPING OVER THE WESTERN GULF AND MOVING NORTHEAST TO EAST OF FORECAST AREA BY LATE IN THE WEEKEND...IF THIS SCENARIO PANS OUT...PRESSURE GRADIENT BETWEEN BUILDING HIGH AND SURFACE LOW WILL INCREASE THE WINDS AND SEAS TO AT LEAST SCA LEVELS BY SUNDAY. /11 && .FIRE WEATHER...A SLOW MOVING FRONTAL BOUNDARY WILL BE MOVING SLOWLY EAST TOWARD THE REGION TODAY AND TONIGHT...THEN ACROSS THE FCST AREA ON FRIDAY...KEEPING THINGS RATHER UNSETTLED WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A SLIGHT BREAK IN THE RAINFALL IS EXPECTED ON SATURDAY...BUT RAINFALL POTENTIAL INCREASES ONCE AGAIN SUNDAY AND SUNDAY NIGHT AS A LOW PRESSURE AREA MOVES NORTHEAST FROM THE GULF OF MEXICO INTO THE FLORIDA PANHANDLE. LIGHT TO MODERATE SE TO S WIND FLOW TODAY AND TONIGHT WILL SHIFT TO THE NW BY LATE FRIDAY AND DIMINISH AFTER THE FRONT MOVES THROUGH...BUT WINDS WILL INCREASE FROM THE SOUTHEAST ONCE AGAIN BY SUNDAY AS THE LOW PRESSURE MOVES NORTHEAST FROM THE GULF OF MEXICO INTO THE FLORIDA PANHANDLE. /12 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 63 66 47 / 100 90 100 20 PENSACOLA 71 64 69 53 / 70 100 100 60 DESTIN 71 65 70 56 / 60 100 100 90 EVERGREEN 71 61 67 49 / 70 90 100 50 WAYNESBORO 71 58 60 43 / 100 90 100 20 CAMDEN 71 60 65 47 / 100 90 100 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 12/SHEPHERD
Hazardous weather outlook, Dec 21, 11:18 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1118 AM CST THU DEC 21 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 221200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1118 AM CST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY THROUGH TONIGHT. A LARGE SHIELD OF MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO TRAIN OR MOVE OVER THE SAME AREAS OF SOUTHEAST MISSISSIPPI AND THE INTERIOR OF SOUTHWEST ALABAMA THROUGH THE DAY...CONTINUING INTO TONIGHT. THE MAIN AREAS AFFECTED LOOK TO BE GENERALLY NORTHWEST OF INTERSTATE 65 THROUGH THE REMAINDER OF THE DAY. 1 TO 2 INCHES OF ADDITIONAL RAIN CANNOT BE RULED OUT IN THESE AREAS...WHICH COULD CAUSE SOME NUISANCE TYPE FLOODING IN LOWER LYING AREAS...UNDERPASSES...AND OTHER POOR DRAINAGE AREAS. A LATER ARRIVAL TO A MORE STEADY RAIN IS FORECAST INTO THE REMAINDER OF THE AREA...INCLUDING THE GULF COAST. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT MOVES ACROSS THE AREA FRIDAY...BECOMING STATIONARY ACROSS THE SOUTH CENTRAL GULF OF MEXICO OVER THE WEEKEND. PROJECTIONS ARE FOR 2 TO 4 INCHES OF STORM TOTAL RAINS ACROSS THE FORECAST AREA BY FRIDAY NIGHT. THIS AMOUNT OF RAIN SHOULD NOT CAUSE ANY SIGNIFICANT RIVER FLOODING BUT MAY CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. ANOTHER ROUND OF RAINS AND ISOLATED THUNDERSTORMS IS EXPECTED SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE DEVELOPS ON THE STATIONARY FRONT OVER THE WESTERN GULF AND MOVES RAPIDLY NORTHEAST. BOATING CONDITIONS COULD BECOME HAZARDOUS LATE IN THE WEEKEND. WINDS OVER THE MARINE AREA LOOK TO INCREASE AND SEAS BUILD BY SUNDAY AS THE LOW DEVELOPS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME TUESDAY AND WEDNESDAY AS HIGH PRESSURE SLIDES EAST OVER THE SOUTHERN UNITED STATES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Flash Flood Watches in Mississippi, 2006Flash Flood Watches in Alabama, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.